Alert archive / California / Wind Advisories in 2007

Wind Advisory 24, NWS San Diego, CA

October 11, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Oct 11, 2007, 9:49 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 12, 2007, 2:00 PM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2007, 9:49 AM PDT (16:49 UTC)
In effect from
Oct 12, 2007, 2:00 PM PDT
Expired
Oct 13, 2007, 12:30 PM PDT
In force
23 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 111649
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
949 AM PDT THU OCT 11 2007


CAZ055-056-058-060>062-120500-
/O.NEW.KSGX.WI.Y.0024.071012T2100Z-071014T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
949 AM PDT THU OCT 11 2007

...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 8 PM PDT
SATURDAY. 

UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG WINDS TO THE
MOUNTAINS AND DESERTS FRIDAY AFTERNOON INTO SATURDAY EVENING.
ISOLATED WIND GUSTS WILL BE NEAR 55 MPH. LOCAL VISIBILITY MAY BE
REDUCED TO NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE
DESERTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DVA
6 follow-up statements
000 
WWUS76 KSGX 120411
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 PM PDT THU OCT 11 2007

CAZ055-056-058-060>062-121215-
/O.CON.KSGX.WI.Y.0024.071012T2100Z-071014T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
911 PM PDT THU OCT 11 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 8 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 8 PM PDT
SATURDAY. 

UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG WINDS TO THE
MOUNTAINS AND DESERTS FRIDAY AFTERNOON INTO SATURDAY EVENING.
ISOLATED WIND GUSTS WILL BE NEAR 55 MPH. LOCAL VISIBILITY MAY BE
REDUCED TO NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE
DESERTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DVA/MACKECHNIE
000 
WWUS76 KSGX 121206
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
506 AM PDT FRI OCT 12 2007

CAZ055-056-058-060>062-122100-
/O.CON.KSGX.WI.Y.0024.071012T2100Z-071014T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
506 AM PDT FRI OCT 12 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT SATURDAY. 

UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG GUSTY WEST WINDS
TO THE MOUNTAINS AND DESERTS STARTING THIS AFTERNOON AND EVENING.
ISOLATED WIND GUSTS WILL BE NEAR 55 MPH. LOCAL VISIBILITY MAY BE
REDUCED TO NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE
DESERTS. GUSTY WINDS WILL CONTINUE THROUGH SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 121952
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1252 PM PDT FRI OCT 12 2007

CAZ055-056-058-060>062-130500-
/O.CON.KSGX.WI.Y.0024.071012T2100Z-071014T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1252 PM PDT FRI OCT 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY. 

UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG GUSTY WEST WINDS
TO THE MOUNTAINS AND DESERTS AT TIMES THROUGH SATURDAY. ISOLATED
WIND GUSTS WILL BE NEAR 55 MPH. LOCAL VISIBILITY MAY BE REDUCED TO
NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE DESERTS. THE
WINDS WILL DECREASE SATURDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DVA
000 
WWUS76 KSGX 130457
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 PM PDT FRI OCT 12 2007

CAZ055-056-058-060>062-131600-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-071014T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
957 PM PDT FRI OCT 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY...

UPPER LEVEL LOW PRESSURE WILL CONTINUE TO BRING LOCAL STRONG GUSTY
WEST WINDS TO THE MOUNTAINS AND DESERTS AT TIMES THROUGH SATURDAY.
ISOLATED WIND GUSTS WILL BE NEAR 55 MPH. LOCAL VISIBILITY MAY BE
REDUCED TO NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE
DESERTS. THE WINDS WILL DECREASE SATURDAY EVENING.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOEDE
000 
WWUS76 KSGX 131342
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
642 AM PDT SAT OCT 13 2007

CAZ055-056-058-060>062-132100-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-071014T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
642 AM PDT SAT OCT 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

UPPER LEVEL LOW PRESSURE WILL CONTINUE TO BRING LOCAL STRONG GUSTY
WEST WINDS TO THE MOUNTAINS AND DESERTS AT TIMES TODAY. ISOLATED
WIND GUSTS WILL BE NEAR 50 MPH. LOCAL VISIBILITY MAY BE REDUCED TO
NEAR ZERO IN BLOWING DUST AND SAND...MAINLY IN THE DESERTS. THE
WINDS WILL DECREASE THIS EVENING.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 131930
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1230 PM PDT SAT OCT 13 2007


CAZ055-056-058-060>062-132030-
/O.CAN.KSGX.WI.Y.0024.000000T0000Z-071014T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1230 PM PDT SAT OCT 13 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 11, 9:30 AM PDT, 19 minutes earlier.

Area forecast discussion, Oct 11, 9:30 AM PDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU OCT 11 2007

.SYNOPSIS...
FAIR THROUGH FRIDAY MORNING...EXCEPT THE MARINE LAYER AND ONSHORE
FLOW WILL CAUSE LOW CLOUDS AND FOG WEST OF THE MOUNTAINS IN THE
NIGHTS AND MORNINGS. UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS
AND A CHANCE OF SHOWERS FRIDAY NIGHT AND SATURDAY MORNING ALONG WITH
LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. PARTLY CLOUDY
SATURDAY AFTERNOON AND NIGHT THEN FAIR AND WARMER SUNDAY UNDER HIGH
PRESSURE. ANOTHER LOW WILL BRING A SLIGHT CHANCE OF SHOWERS MONDAY
NIGHT AND TUESDAY MORNING FOLLOWED BY PARTLY CLOUDY SKIES THROUGH
MID WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

.SHORT TERM (TODAY-SUN)...
LOW CLOUDS AND FOG WERE INTO MOST COASTAL AREAS AND WRN INLAND
VALLEYS THIS MORNING. THERE WERE ALSO A FEW HIGH CLOUDS. THE 12Z NKX
SOUNDING HAD AN INVERSION BASED NEAR 1800 FT AND ANOTHER NEAR
4100 FT. WLY WIND ALOFT. WEAK OFFSHORE GRADIENTS FROM THE N AND
ONSHORE TO THE E WITH ABOUT 4 MB SAN-IPL.

FAIR TODAY AFTER MARINE LAYER CLOUDS BURN OFF. AN UPPER LOW
APPROACHING FROM THE NW WILL DEEPEN THE MARINE LAYER TONIGHT WITH
STRATUS GETTING INTO THE COASTAL MOUNTAIN SLOPES. PARTLY CLOUDY AND
COOLER FRI AFTERNOON. THERE WILL BE A CHANCE OF SHOWERS FRIDAY
NIGHT INTO SAT MORNING AS THE TROUGH MOVES THROUGH...MAINLY OVER AND
W OF THE MOUNTAINS. RAINFALL TOTALS...IF ANY...SHOULD BE LESS THAN A
TENTH OF AN INCH IN MOST AREAS. THERE WILL ALSO BE LOCAL STRONG
GUSTY WINDS LATE FRIDAY INTO SAT...MAINLY IN THE MOUNTAINS AND
DESERTS. PARTLY CLOUDY SAT AFTERNOON AS DRIER W TO NW FLOW DEVELOPS
ALOFT. THERE COULD BE A RETURN OF MARINE LAYER CLOUDS SAT NIGHT AND
SUN MORNING...THEN FAIR AND WARMER SUN UNDER HIGH PRESSURE.

&&

.LONG TERM (MON-THU)...
THE MARINE LAYER WILL DEEPEN SUN NIGHT AND MON MORNING WITH PARTIAL
AFTERNOON CLEARING IN ADVANCE OF ANOTHER SHORT WAVE TROUGH
APPROACHING FROM THE NW. THIS TROUGH COULD BRING A FEW LIGHT SHOWERS
MON NIGHT INTO TUE MORNING. PARTLY CLOUDY AND DRY TUE AFTERNOON
AFTER THE TROUGH MOVES THROUGH. MOIST WLY FLOW ALOFT WILL CONTINUE
PARTLY CLOUDY SKIES IN MOST AREAS WITH BELOW SEASONAL TEMPS THROUGH
THU.

&&

.AVIATION...
111500Z...MARINE LAYER DEPTH WAS AROUND 2000 FEET THIS MORNING WITH
BASES 1800 FEET MSL. STRATUS IS MAINLY CONFINED TO THE IMMEDIATE
COAST AND VALLEY AREAS OF SAN DIEGO COUNTY WITH SOME INLAND
PENETRATION INTO ORANGE COUNTY. STRATUS SHOULD BREAK UP BETWEEN 15Z
AND 17Z. EXPECT STRATUS TO REDEVELOP ALONG THE COAST BY SUNSET AND
PUSH INLAND DURING THE EVENING REACHING THE INLAND VALLEY AREAS BY
MIDNIGHT. MARINE LAYER SHOULD DEEPEN ON FRIDAY AHEAD OF FRONT MOVING
IN FROM THE NORTHWEST.

ABOVE THE MARINE LAYER...EXCEPT FOR SOME CIRRUS ABOVE FL200...A
MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE INTO
FRIDAY.  HORTON

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DVA
AVIATION...HORTON
Hazardous weather outlook, Oct 11, 5:00 AM PDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT THU OCT 11 2007

CAZ043-121200-
SAN DIEGO COUNTY COASTAL AREAS-
500 AM PDT THU OCT 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
SAN DIEGO COUNTY COASTAL AREAS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

HIGH RIP CURRENT RISK THURSDAY DUE TO MODERATE WEST TO NORTHWEST
SWELL CAUSING BREAKERS 3 TO 5 FEET WITH OCCASIONAL SETS TO 7 FEET.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ055-056-058-060-061-062-121200-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
500 AM PDT THU OCT 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
MOUNTAIN AND DESERT AREAS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.

GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON
INTO SATURDAY MORNING AS A PACIFIC TROUGH WITH A STRONG JET STREAM
MOVES ACROSS THE AREA.

ANOTHER WEST WIND EVENT DUE TO A STRONG JET STREAM NORTH OF THE AREA
IS POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MACKECHNIE

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.